Translator Disclaimer
September 2020 Fractional diffusion limit for a kinetic equation with an interface
Tomasz Komorowski, Stefano Olla, Lenya Ryzhik
Ann. Probab. 48(5): 2290-2322 (September 2020). DOI: 10.1214/20-AOP1423

Abstract

We consider the limit of a linear kinetic equation with reflection-transmission-absorption at an interface and with a degenerate scattering kernel. The equation arises from a microscopic chain of oscillators in contact with a heat bath. In the absence of the interface, the solutions exhibit a superdiffusive behavior in the long time limit. With the interface, the long time limit is the unique solution of a version of the fractional in space heat equation with reflection-transmission-absorption at the interface. The limit problem corresponds to a certain stable process that is either absorbed, reflected or transmitted upon crossing the interface.

Citation

Download Citation

Tomasz Komorowski. Stefano Olla. Lenya Ryzhik. "Fractional diffusion limit for a kinetic equation with an interface." Ann. Probab. 48 (5) 2290 - 2322, September 2020. https://doi.org/10.1214/20-AOP1423

Information

Received: 1 May 2019; Revised: 1 November 2019; Published: September 2020
First available in Project Euclid: 23 September 2020

MathSciNet: MR4152643
Digital Object Identifier: 10.1214/20-AOP1423

Subjects:
Primary: 35Q79, 45A05, 60J75

Rights: Copyright © 2020 Institute of Mathematical Statistics

JOURNAL ARTICLE
33 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.48 • No. 5 • September 2020
Back to Top